Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 7, 2011, 1:44 PM EDT for Tippecanoe County, Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 1:44 PM EDT (17:44 UTC)
- Expired
- Aug 7, 2011, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:11 PM EDT | TSTM WND GST 46 | 2 Nw West Lafayette, IN | ACCOMPANIED BY 0.37 INCHES OF RAIN IN FIVE MINUTES. |
| Aug 7, 2:30 PM EDT | TSTM WND GST 50 | 1 Sw West Lafayette, IN | ESTIMATED AT INTERSECTION OF DIVISION AND NEWMAN ROADS. |
| Aug 7, 2:34 PM EDT | TSTM WND GST 67 | West Lafayette, IN | MEASURED AT THE ASOS AT WEST LAFAYETTE AIRPORT...KLAF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
847
WWUS83 KIND 071744
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT SUN AUG 7 2011
INZ029-071830-
TIPPECANOE-
144 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN TIPPECANOE COUNTY UNTIL
230 PM EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF OXFORD...OR 14 MILES NORTHWEST
OF LAFAYETTE...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST LAFAYETTE AROUND 155 PM EDT...
BATTLE GROUND AROUND 200 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4056 8702 4057 8678 4056 8670 4037 8670
4046 8709 4056 8710 4057 8709 4057 8703
TIME...MOT...LOC 1745Z 275DEG 29KT 4055 8701
$$
HOMANN/RYANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:35 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 7, 1:35 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EDT SUN AUG 7 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...A FEW SHORTWAVE IMPULSES WILL INTERACT WITH FRONTAL BOUNDARIES AND KEEP CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH TUESDAY NIGHT. AFTER ANOTHER HOT AND HUMID DAY TODAY...TEMPERATURES SHOULD RETURN TO NEAR AVERAGE FOR SEVERAL DAYS AS A COLD FRONTAL PASSAGE TONIGHT WILL USHER IN COOLER AIR ALOFT THAT WILL BE REINFORCED WITH NORTHWESTERLY FLOW FOR MUCH OF THE WEEK. && .NEAR TERM /THIS AFTERNOON/... LOW CLOUDS CONTINUE TO SLOWLY MIX OUT ACROSS SOUTHERN COUNTIES IN THE WAKE OF CONVECTION FROM EARLIER THIS MORNING. NORTH OF INTERSTATE 70...CU HAS QUICKLY DEVELOPED AS TEMPS HAVE WARMED INTO THE MID 80S IN THE VICINITY OF THE CONVECTIVE TEMPS. TEMPS REMAIN IN THE UPPER 70S AND LOWER 80S AS OF 16Z UNDERNEATH THE THICKER CLOUDS. FOCUS FOR THE AFTERNOON REMAINS ON CONVECTIVE DEVELOPMENT ACROSS THE REGION IN ADVANCE OF AN APPROACHING COLD FRONT. STORMS HAVE FIRED JUST SOUTHEAST OF THE CHICAGO METRO OVER THE LAST HOUR ALONG A REMNANT OUTFLOW BOUNDARY AND IMMEDIATELY AHEAD OF A MID LEVEL SHORTWAVE TRAVERSING ACROSS NORTHERN ILLINOIS. RAPID REFRESH CATCHES THIS DEVELOPMENT AND INDICATES ADDITIONAL DEVELOPMENT AND EXPANSION SOUTH INTO THE NORTHERN FORECAST AREA ALONG THE REMNANT OUTFLOW. PRESENCE OF AN AREA OF BL SHEAR VALUES NEAR 40KTS AND AN AXIS OF HIGHER INSTABILITY NEAR 2000 J/KG SHOULD FURTHER SUPPORT CONTINUED ORGANIZATION OF THE STORMS INTO THE REGION THROUGH THE AFTERNOON AS TEMPERATURES CONTINUE TO RISE THROUGH THE 80S AND INTO THE LOWER 90S IN MANY LOCATIONS. WILL CONTINUE WITH CHANCE POPS THROUGH THE AFTERNOON AND EVENING...WITH HIGHEST POPS FOCUSED ALONG AND NORTH OF INTERSTATE 70. DAMAGING WINDS VIA WET MICROBURSTS REMAIN THE PRIMARY THREAT FROM THUNDERSTORMS THIS AFTERNOON...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. WET BULB ZERO VALUES BETWEEN 11-12KFT COULD ALSO ENABLE LARGE HAIL WITH MORE INTENSE STORMS WITH ELEVATED REFLECTIVITY CORES. DESPITE PULLING HIGH TEMPS DOWN A DEGREE OR TWO OVER SOUTHERN COUNTIES WHERE THE CLOUDS HAVE STUNTED RISES A BIT THIS MORNING... STILL ANTICIPATE MUCH OF THE FORECAST AREA TO MAKE IT ABOVE 90 DEGREES LATER TODAY. WITH THE HIGH DEWPOINTS...MAX HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREES ARE POSSIBLE. MAY GET CLOSE TO HEAT ADVISORY CRITERIA OVER THE LOWER WABASH VALLEY AND WILL NEED TO MONITOR. FOR NOW...HAVE ISSUED AN SPS TO HIGHLIGHT THE HEAT THREAT. ZONE AND GRID UPDATES OUT. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... FORECAST FOCUS IS ON POPS. MODELS ARE IN DECENT AGREEMENT AND WILL USE A CONSENSUS APPROACH. FOR TONIGHT MAINTAINED A CHANCE BEFORE MIDNIGHT IN THE EAST AND SLIGHT CHANCE WEST AS THE COLD FRONT MOVES THROUGH THE AREA. BY MONDAY MORNING A WAVE DEVELOPS OVER THE PLAINS AND STARTS TO MOVE ALONG WHAT/S LEFT OF THE STALLED FRONT NEAR THE OHIO RIVER AND THIS COULD BRING A CHANCE INTO THE SOUTHWEST THEN. BY AFTERNOON A SHORTWAVE COULD BE PUSHING THIS FEATURE ALONG ENOUGH THAT IT COULD BE REACHING THE SOUTHWESTERN COUNTIES. HAVE INTRODUCED HIGHER CHANCE POPS BY THIS POINT AS THE OPERATIONAL MODELS HAVE BEEN SPEEDING THIS FEATURE UP WITH TIME BUT AM NOT READY TO JUMP ON THE LIKELY POPS SHOWING UP IN GUIDANCE AS ENSEMBLES ARE NOT ON BOARD YET WITH THIS MUCH FASTER SHORTWAVE ARRIVAL. BY MONDAY NIGHT AM INCLUDING HIGH CHANCE POPS ACROSS THE SOUTH AS THE SHORTWAVE MOVES THROUGH THE SOUTHERN COUNTIES. TUESDAY THE NEXT COLD FRONT WILL BE MOVING THROUGH THE AREA AND INCLUDED A CHANCE FOR THUNDERSTORMS THERE AS WELL...BUT WITH THE FRONT THROUGH THE AREA BY LATE TUESDAY NIGHT REMOVED POPS FROM AFTER MIDNIGHT. FOR TEMPERATURES GENERALLY USED A MODEL/MOS CONSENSUS. AFTER THE FIRST COLD FRONTAL PASSAGE SHOULD SEE HIGHS IN THE MIDDLE 80S TO AROUND 90...AND THIS WILL DROP MORE IN THE LONG TERM AFTER THE SECOND COLD FRONTAL PASSAGE TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... CENTRAL INDIANA WILL STAY IN A NORTHWEST FLOW PATTERN ALOFT FOR MUCH OF THE PERIOD AS THE UPPER RIDGE REMAINS OVER THE SOUTHWEST U S. THIS WILL BRING AN EXTENDED STRETCH OF SEASONABLE TEMPERATURES FOR MUCH OF THE UPCOMING WEEK...WITH HIGHS EXPECTED TO TOP OUT IN THE LOW AND MID 80S TUESDAY THROUGH FRIDAY AND COMFORTABLE NIGHTS AS LOWS FALL INTO THE LOWER 60S IN MANY LOCATIONS. LARGE HIGH PRESSURE WILL BUILD INTO THE OHIO VALLEY WEDNESDAY AS THE FRONT MOVES AWAY TO THE EAST. THE HIGH WILL REMAIN THE DOMINANT FEATURE ACROSS THE REGION INTO FRIDAY WITH DRY CONDITIONS AND LOWER HUMIDITIES AS DEWPOINTS ARE LIKELY TO DROP INTO THE 50S. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH WITH AN ASSOCIATED SURFACE LOW FOR SATURDAY. RETURN TO SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL ENABLE A BRIEF RESUMPTION TO WARMER AND MORE HUMID CONDITIONS FOR THE FIRST PART OF THE WEEKEND AS HIGH TEMPS RISE INTO THE MID AND UPPER 80S ON SATURDAY. THIS SYSTEM WILL ALSO BRING THE NEXT BEST CHANCE FOR RAIN AS THE ASSOCIATED COLD FRONT PASSES THROUGH CENTRAL INDIANA. && .AVIATION.../DISCUSSION FOR 071800Z TAFS/... POTENTIAL FOR IFR CONDITIONS WITHIN CONVECTION THIS AFTERNOON AND EARLY EVENING. IFR AND LOWER CONDITIONS IN CEILINGS AND VISIBILITIES EXPECTED LATE TONIGHT. VFR CONDITIONS OTHERWISE. FOCUS FOR THE NEXT SEVERAL HOURS IS ON A DEVELOPING LINE OF CONVECTION ALONG A REMNANT OUTFLOW BOUNDARY OVER NORTHERN INDIANA. EXPECT FURTHER DEVELOPMENT SOUTHWARD ALONG THE LINE AS IT PROGRESSES INTO THE FORECAST AREA THROUGH LATE AFTERNOON. KLAF WILL BE IMMEDIATELY IMPACTED AT 18Z...WITH KIND AND KHUF POTENTIALLY BEING IMPACTED AFTER 20Z. INSERTED VCTS WITH A TEMPO GROUP TO HIGHLIGHT IFR CONDITIONS WITHIN HEAVIER THUNDERSTORMS. INTENSITY AND COVERAGE TO CONVECTION MORE UNCERTAIN AT KBMG LATER THIS AFTERNOON WHERE AIRMASS IS A BIT MORE UNFAVORABLE FOR CONVECTIVE MAINTENANCE. WILL JUST PLACE A VCTS IN THERE AT THIS TIME AND UPDATE AS NEEDED. WINDS WILL GRADUALLY SHIFT TO W/NW BY THIS EVENING. CONVECTION SHOULD SHIFT EAST OF THE TERMINALS DURING THE EVENING HOURS WITH THE FRONTAL BOUNDARY EAST OF THE FORECAST AREA BY MIDNIGHT. WITH LOW LEVEL MOISTURE REMAINING ACROSS THE REGION OVERNIGHT...ANTICIPATE FOG AND LOW STRATUS REDEVELOPMENT WITH CEILINGS AT OR BELOW 1000FT LIKELY DEVELOPING. VISIBILITIES OF 1-2SM WILL ALSO BE POSSIBLE AT KBMG/KHUF/KLAF WITH MVFR VISIBILITIES AT KIND. LOW CLOUDS SHOULD MIX OUT BY MID MORNING MONDAY WITH HIGHER CLOUDS EXPANDING INTO THE REGION FROM THE WEST AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...CP NEAR TERM...RYAN SHORT TERM...CP LONG TERM....RYAN AVIATION...RYAN
Hazardous weather outlook, Aug 7, 11:45 AM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1145 AM EDT SUN AUG 7 2011 INZ021-028>031-035>049-051>057-060>065-067>072-081000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1145 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THESE STORMS COULD BE SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THE MOST LIKELY TIMING FOR SEVERE STORMS WILL BE THIS AFTERNOON INTO THIS EVENING. HIGH TEMPERATURES IN THE LOWER AND MID 90S WITH HIGH HUMIDITIES MAY CAUSE HEAT INDICES TO EXCEED 100 DEGREES OVER THE LOWER WABASH VALLEY AND PORTIONS OF SOUTH CENTRAL INDIANA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY NIGHT...AND AGAIN FRIDAY NIGHT AND SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... HOWEVER...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Aug 7, 8:15 AM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 815 AM EDT SUN AUG 7 2011 INZ021-028>031-035>049-051>057-071430- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 815 AM EDT SUN AUG 7 2011 ...PATCHY DENSE FOG EXPECTED THIS MORNING... PATCHY DENSE FOG WILL CONTINUE TO IMPACT AREAS OF CENTRAL INDIANA MAINLY ALONG AND NORTH OF INTERSTATE 70 THROUGH 10 AM. VISIBILITIES MAY BE REDUCED TO A QUARTER MILE OR LESS IN SOME LOCATIONS. MOTORISTS ARE URGED TO USE CAUTION AND ALLOW FOR EXTRA TIME TO REACH THEIR DESTINATIONS IF TRAVELING THIS MORNING. FOG WILL BURN OFF AFTER 10 AM. RYAN
Special weather statement, Aug 7, 12:00 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1200 PM EDT SUN AUG 7 2011 INZ021-028>031-035>049-051>057-060>065-067>072-080000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1200 PM EDT SUN AUG 7 2011 ...HEAT INDICES FROM 100 TO 105 DEGREES POSSIBLE THIS AFTERNOON... HIGH TEMPERATURES THIS AFTERNOON ARE EXPECTED TO WARM INTO THE LOWER 90S ACROSS MUCH OF CENTRAL INDIANA. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN MAXIMUM HEAT INDICES FROM 100 TO 105 DEGREES THIS AFTERNOON...ESPECIALLY ACROSS THE LOWER WABASH VALLEY AND SOUTH CENTRAL INDIANA. HEAT INDICES AT THESE LEVELS CAN BE DANGEROUS...ESPECIALLY WITH PROLONGED OUTDOOR ACTIVITY. HERE ARE A FEW SAFETY TIPS FOR HOT AND HUMID WEATHER. REDUCE...ELIMINATE OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES UNTIL A COOLER PORTION OF THE DAY. DRESS IN LOOSE FITTING LIGHT COLORED CLOTHING. EAT LIGHTLY...AND DRINK PLENTY OF WATER AND OTHER NON ALCOHOLIC...NON DECAFFEINATED FLUIDS. DO NOT LEAVE CHILDREN OR PETS IN PARKED CARS FOR ANY LENGTH OF TIME...AS THESE CAN WARM TO DEADLY LEVELS IN MINUTES. CHECK ON ELDERLY AND SICK FRIENDS...RELATIVES...AND NEIGHBORS...ESPECIALLY THOSE WITHOUT AIR CONDITIONING. RYAN
Special weather statement, Aug 7, 1:03 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 PM EDT SUN AUG 7 2011
INZ021-071745-
CARROLL-
103 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM ADVISORY FOR CARROLL COUNTY UNTIL 145 PM
EDT...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL NORTHERN CARROLL COUNTY THROUGH 145 PM EDT
RURAL NORTHEASTERN CARROLL COUNTY THROUGH 145 PM EDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4063 8636
4051 8638 4055 8670 4056 8670 4056 8678
4066 8678 4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 1703Z 269DEG 30KT 4073 8673
HOMANN/RYANSpecial weather statement, Aug 7, 1:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 143 PM EDT SUN AUG 7 2011 INZ031-038-071830- HOWARD-TIPTON- 143 PM EDT SUN AUG 7 2011 ...STRONG THUNDERSTORM ADVISORY FOR HOWARD AND NORTHEASTERN TIPTON COUNTIES UNTIL 230 PM EDT... AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF KOKOMO...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KOKOMO AND INDIAN HEIGHTS AROUND 155 PM EDT... SHARPSVILLE AROUND 200 PM EDT... GREENTOWN AROUND 205 PM EDT... WINDFALL AROUND 210 PM EDT... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4056 8586 4032 8586 4045 8637 4057 8632 TIME...MOT...LOC 1743Z 286DEG 33KT 4051 8625 RYAN
Special weather statement, Aug 7, 1:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT SUN AUG 7 2011
INZ029-071830-
TIPPECANOE-
144 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN TIPPECANOE COUNTY UNTIL
230 PM EDT...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF OXFORD...OR 14 MILES NORTHWEST
OF LAFAYETTE...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST LAFAYETTE AROUND 155 PM EDT...
BATTLE GROUND AROUND 200 PM EDT...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4056 8702 4057 8678 4056 8670 4037 8670
4046 8709 4056 8710 4057 8709 4057 8703
TIME...MOT...LOC 1745Z 275DEG 29KT 4055 8701
HOMANN/RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:30 AM EDT | Areal Flood Advisory | IND | Greene, Jackson, Lawrence, Martin | 4 hr |
| Aug 7, 4:56 AM EDT | Areal Flood Advisory | IND | Jackson, Jennings | 4 hr |
| Aug 7, 1:03 PM EDT | Special Weather Statement | IND | Carroll | 42 min |
| Aug 7, 1:43 PM EDT | Special Weather Statement | IND | Howard | 47 min |
| Aug 7, 1:53 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 52 min |
| Aug 7, 1:58 PM EDT | Severe Thunderstorm Warning | IND | Howard | 32 min |
| Aug 7, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 45 min |
| Aug 7, 2:43 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 32 min |
| Aug 7, 3:07 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 38 min |
| Aug 7, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Tippecanoe | 36 min |
| Aug 7, 3:35 PM EDT | Special Weather Statement | IND | Hamilton, Hancock, Marion | 40 min |
| Aug 7, 4:24 PM EDT | Special Weather Statement | IND | Henry | 36 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.